Aa
A
A
A
Close
Anxiety Community
22.9k Members
1504778 tn?1321398245

Weird heart feelings

Hello my name is Dennis I am 18 I'm pretty healthy I'm 6ft 3 weighing 70kg I do not drink or smoke or take any other drugs, I take a daily medication I take Propranolol 10mg twice a day one in the morning and one in the evening they are to calm down my anxiety and heart palpotations wich I have been having for about 10 months now.

Lately I have been getting weird heart flutters which seem the same as palpotations they make my heart beat quick but unlike palpotations they dont make my heart skip a beat they feel more like a flutter. They feel very intense and feel like if they do not stop id have a heart attack or something they feel very fluttery! and are becoming a daily thing. They first started about a year and a half ago where I had one of these flutters and it was a very scary experience but i didnt take much notice of it and then it happened again and now its happening more and more it turned to maybe one every couple of months to a month and then to one every couple of weeks to one every couple of days and for the last couple of days they might not be serious flutters but iv had one nearly everyday. They come suddenly mainly notice them when im sitting down, they come on suddenly i dont feel them coming on and they last anything from 1-5seconds never had a long episode of this feeling but in those 1-5seconds i feel like im going to have a heart attack. I dont know what it can be either i have had probably around 10 ecg's in the last year so my heart should be perfect  the last ecg i had was probably about 4 months ago they said i am the perfect picture of health and i shouldent worry so much i have had two 24houre ecgs and i have done cardio while having my heart recorded the cardio came back saying i have a ectopic heartbeat , i never knew i had this and that is when i started taking propranolol for my palpotations that i have been having.

I would really like some advice i feel like i pester my doctor going there all of the time i have had 10 ecgs 2 24houre tapes 1 cardio test while being ecg'd everything came back saying i am healthy, i feel like if i am to go its not going to be any different result and i would be sent home, i try and keep as healthy as i can I work out everyday for about 30 minutes a day doing small things such as press ups and some weights sometimes i work out twice i day in the evening and in the day time i also go college and work so im usually pretty occupied.

I have sufford from bad anxiety and i still have anxiety but its not that bad anymore i still get worried from time to time but worrying alone cant be enough to be causing this sensation because it comes on when im not worried at all? please help i would really like to know if anyone knows what can be happening to me? oh yeah i had a weird idea that the propranolol might be side effecting or something ? the propranolol helps my palpotations and improves my everyday living. so i dont know why these flutter sensations are happening they are happening more offten id really like some answers i had a pretty big flutter today not a long one but it felt really bad it lasted about 4seconds

sorry for writing so much
Dennis
5 Responses
Avatar universal
Hi Dennis.  The Propanolol is doing two things.....lowering your blood pressure and easing your anxiety.  It sounds like your heart has been thoroughly checked out and it may be time to address your anxiety. Propanolol is a short acting drug...meaning it only last a few hours in your system. We can have anxiety when we feel fine, this is more often the case than not.  Anxiety affects the heart in making it beat fast which affects your ectopic heart beat.  Your condition is benign, and it may be you worrying about these new symptoms that is increasing your anxiety...which in turn increases your symptoms....a vicious cycle.  You admit you have had some bad anxiety, I feel it's time to look at that as the culprit at this point.  The Propanolol has been easing your anxiety which helps with the heart flutters and your feeling of well-being.  But it doesn't stay in your system long enough to control your anxiety 24/7.  Because you are so young, I think therapy would greatly benefit you in determining "why" you have this anxiety.  Then you can address it and move on with your life.  Therapy can be a lengthy process, and you may need medication to help along the way.  See a psychiatrist for an evaluation, to be referred to the proper therapist and he is most knowledgeable as to what medication would best fit your needs.  Our anxiety can create a multitude of symptoms and you need to get control of it quickly. I hope this helps and we're always here for you!
1896538 tn?1322692574
Hello dennis& mammo:) well I am a bit concerned as well my husband has the exact same problem as dennis except he doesn't take any medication for anything he feels like he's going to have a heart attack at points he looses his breath very easily it's going to the point that he can't even eat sometimes because he just can't breath even when he's about to sleep he says his chest tightens up a lot.... I need advice quickly i'm very concered :/
1425146 tn?1282765484
I would like for you to view this link on the only diagnosis I actually see in the note, the ectopic heartbeat, the link is here:

http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0002090/

An ectopic heart beat is not uncommon. There is a chance, perhaps a probability, that it may be related to some kind of anxiety disorder, but many people have this health issue with little to no symptoms, only being discovered after heart exams. In addition, if you are not experiencing a fluttering sensation during the testing, you WILL come back completely normal.

While I understand you don't drink or smoke, how about caffeine? As many people age, especially with the strong coffee's we have today, their tolerance to caffeine is reduced. Stopping all caffeine for 2 weeks will give you a great idea if this is contributing to your health issue or not. For me, as a lifelong hyperthyroidic, cutting out caffeine was one of the most important self help steps I could take.

I assume you've been diagnosed with Hyperthyroidisim, high blood pressure, angina, heart irregularity, or something equivalent, to be prescribed the Propranolol. It is not an anxiety drug. I take it for it's use as a beta blocker in treatment of Graves disease. Can you discuss this further in another post? A true anxiety drug will fall into the class of depressants and that's not what you're taking. Perhaps discussing this at length with your Doc and getting exact reasons for the prescription could be a big help. This will give you much more knowledge and some confidence in what is going on with your health. Many times, understanding alone can help decrease anxiety measurably.

Best in Health
ThryoidHunter
1504778 tn?1321398245
The second time i had my 24 houre tape i had a exam where i had to work out and i was hooked up to the ecg and they cough my heart fluttering and told me i have a ectopic heart beat i was given my propranolol for palpotations and at the same time to calm anixety because i also have a anxiety disorder i never used to have all of these things :( i was a normal boy and the one day bam :/ i dont know how to explain this to the doctors. Ecause i have been and iv hears so many times it could be just flutters dont worry its annoying ! Iv only had couple really bad ones the rest are just ok but i feel like one day my hearta gona stop cause i honestly feel in that second that if it didn kick back id be a goner
Avatar universal
It's your Thyroid. I had the exact same problem then one night laying in bed I got hot hot hot and my heart best went to 110 and we rushed to the hospital and it went to 150 and my temp was 103. I was going into a storm and thank God I was able to tell triage and they believed me and saved me. After that I got panic attacks for no reason, heart palpitations, flutters you name it. Also the proponal helps but one thing I did discover believe it or not, tums help with the flutters. Sometimes acid that you dont know you have can cause your heart to flutters. Def stop Caffeine.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?